CFS induced by certain antibiotics?

Minnesota

New Member
Just curious if anyone here has noticed their chronic fatigue/brain fog starting after taking certain antibiotics. I had abdominal surgery 6 months ago for a GI issue that had bothered me for a year. It was major surgery, and although painful I was recovering well for the first few weeks. This had me excited, as I could sense that my GI issue may finally have been fixed. At 4 weeks, I came down with what appeared to be an infection (severe cramps, elevated WBC). I was given a 2 week script of ciproflaxin and flagyl, 2 known potent antibiotics. 4 days into this I started feeling really out of sorts......heavy fatigue, disorientation, mood swings, fog. I took this 4 more days thinking that you need to finish an antibiotic to kill off the bacteria before I had no choice but to stop. That was 5 months ago, and I am still feeling the effects of this, primarily the fatigue and brain fog. Now mind you I was doing triathlons and 10k runs before this despite the GI issue, so I know what my body feels like to exert and feel a normal type of fatigue after working out. Now I do 1.5 miles on the treadmill lightly....anything above that produces the PEM that I hear about. Unreal to feel how heavy and energy-less I am if I push beyond that. Adderall helps a bit for the mind so I can keep working, but not being able to do the things I used to enjoy right now is really tough. Depressing of course when what you were used to doing seems so out of reach. My take is the antibiotics did damage to the mitochondria's ability to produce energy. Any thoughts?
 

pbyr

Active Member
The gastrointestinal tract is home to 70% of the immune system. Dr. Leo Galland believes there is a reason for that since the GI is the most susceptible for infections. The microbiota is a complex environment of organisms that live in the gut. It is thought that abx ruin this microbiota by killing off the beneficial or good guys bacteria. By missing the good guys then the bad guys have a chance of holding your GI hostage.

Any time there is bad microbes then the CFS symptoms will appear. Try repopulating the good guys with a healthy diet of vegetables, fruits, whole foods. Kefir may be a good choice. If that does not help, PM me and I will give you more options.
 

jaminhealth

Well-Known Member
OP: It's really tragic this class of abx drugs is allowed to be dispensed. I know enough people in my life who suffer with major issues due to this class of drugs.


You could do good to look into Grape Seed Extract and you may never have brain fog again.

I've been taking it going on 25 yrs.
 

Minnesota

New Member
OP: It's really tragic this class of abx drugs is allowed to be dispensed. I know enough people in my life who suffer with major issues due to this class of drugs.


You could do good to look into Grape Seed Extract and you may never have brain fog again.

I've been taking it going on 25 yrs.
I will go get some of this today and given it a shot. Trying to understand the Wahls diet given the success she had in gaining some life back with MS. I just wonder how I would be now if I hadn't taken these, or at least had something less potent. Very sad.
 

Get Our Free ME/CFS and FM Blog!



New Threads

Forum Tips

Support Our Work

DO IT MONTHLY

HEALTH RISING IS NOT A 501 (c) 3 NON-PROFIT

Shopping on Amazon.com For HR

Latest Resources

Top